• Previous Article
    Stability and stabilization for the three-dimensional Navier-Stokes-Voigt equations with unbounded variable delay
  • EECT Home
  • This Issue
  • Next Article
    Multiscale homogenization of integral convex functionals in Orlicz Sobolev setting
doi: 10.3934/eect.2020062

Approximate controllability for Navier–Stokes equations in $ \rm3D $ cylinders under Lions boundary conditions by an explicit saturating set

Institut für Mathematik, Universität Innsbruck, Technikerstraße 13/7, A-6020 Innsbruck, Austria

* Corresponding author: duy.phan-duc@uibk.ac.at

Received  May 2019 Revised  January 2020 Published  June 2020

Fund Project: The author is supported by Universität Innsbruck. The author would like to appreciate Sérgio S. Rodrigues (RICAM Linz Austria) for his fruitful discussions to improve this work and Sy Nguyen-Ky (HAMK Finland) for all helpful figures

An explicit saturating set consisting of eigenfunctions of Stokes operator in general 3D Cylinders is proposed. The existence of saturating sets implies the approximate controllability for Navier–Stokes equations in $ \rm 3D $ Cylinders under Lions boundary conditions.

Citation: Duy Phan. Approximate controllability for Navier–Stokes equations in $ \rm3D $ cylinders under Lions boundary conditions by an explicit saturating set. Evolution Equations & Control Theory, doi: 10.3934/eect.2020062
References:
[1]

A. A. Agrachev, Some open problems, in Geometric Control Theory and Sub-Riemannian Geometry, Springer INdAM Ser. 5, Springer, Cham, 2014. doi: 10.1007/978-3-319-02132-4_1.  Google Scholar

[2]

A. A. Agrachev, S. Kuksin, A. V. Sarychev and A. Shirikyan, On finite-dimensional projections of distributions for solutions of randomly forced 2D Navier–Stokes equations, Ann. Inst. H. Poincaré Probab. Statist., 43 2007,399–415. doi: 10.1016/j.anihpb.2006.06.001.  Google Scholar

[3]

A. A. Agrachev and A. V. Sarychev, Navier–Stokes equations: Controllability by means of low modes forcing, J. Math. Fluid Mech., 7 (2005), 108-152.  doi: 10.1007/s00021-004-0110-1.  Google Scholar

[4]

A. A. Agrachev and A. V. Sarychev, Controllability of 2D Euler and Navier–Stokes equations by degenerate forcing, Commun. Math. Phys., 265 (2006), 673-697.  doi: 10.1007/s00220-006-0002-8.  Google Scholar

[5]

A. A. Agrachev and A. V. Sarychev, Solid controllability in fluid dynamics, In Instability in Models Connected with Fluid Flows Ⅰ, Springer, New York, 2008, 1–35. doi: 10.1007/978-0-387-75217-4_1.  Google Scholar

[6]

N. V. ChemetovF. Cipriano and S. Gavrilyuk, Shallow water model for lakes with friction and penetration, Math. Methods Appl. Sci., 33 (2010), 687-703.  doi: 10.1002/mma.1185.  Google Scholar

[7]

W. E and J. C. Mattingly, Ergodicity for the Navier–Stokes equation with degenerate random forcing: Finite dimensional approximation, Comm. Pure Appl. Math., 54 (2001), 1386-1402.  doi: 10.1002/cpa.10007.  Google Scholar

[8]

E. Fernández-Cara and S. Guerrero, Null controllability of the Burgers system with distributed controls, Systems Control Lett., 56 (2007), 366-372.  doi: 10.1016/j.sysconle.2006.10.022.  Google Scholar

[9]

M. Hairer and J. C. Mattingly, Ergodicity of the 2D Navier–Stokes equations with degenerate stochastic forcing, Ann. of Math., 164 (2006), 993-1032.  doi: 10.4007/annals.2006.164.993.  Google Scholar

[10]

A. A. Ilyin and E. S. Titi, Sharp estimates for the number of degrees of freedom for the damped-driven 2-D Navier–Stokes equations, J. Nonlinear Sci., 16 (2006), 233-253.  doi: 10.1007/s00332-005-0720-7.  Google Scholar

[11]

J. P. Kelliher, Navier–Stokes equations with Navier boundary conditions for a bounded domain in the plane, SIAM J. Math. Anal., 38 (2006), 210-232.  doi: 10.1137/040612336.  Google Scholar

[12]

V. Nersesyan, Approximate controllability of Lagrangian trajectories of the 3D Navier–Stokes system by a finite-dimensional force, Nonlinearity, 28 (2015), 825-848.  doi: 10.1088/0951-7715/28/3/825.  Google Scholar

[13]

H. Nersisyan, Controllability of 3D incompressible Euler equations by a finite-dimensional external force, ESAIM Control Optim. Calc. Var., 16 (2010), 677-694.  doi: 10.1051/cocv/2009017.  Google Scholar

[14]

H. Nersisyan, Controllability of the 3D compressible Euler system, Comm. Partial Differential Equations, 36 (2011), 1544-1564.  doi: 10.1080/03605302.2011.596605.  Google Scholar

[15]

D. Phan and S. S. Rodrigues, Approximate controllability for equations of fluid mechanics with a few body controls, In Proceedings of the 2015 European Control Conference (ECC), Linz, Austria, 2015, 2682–2687. doi: 10.1109/ECC.2015.7330943.  Google Scholar

[16]

D. Phan and S. S. Rodrigues, Gevrey regularity for Navier–Stokes equations under Lions boundary conditions, J. Funct. Anal., 272 (2017), 2865-2898.  doi: 10.1016/j.jfa.2017.01.014.  Google Scholar

[17]

D. Phan and S. S. Rodrigues, Approximate controllability for Navier–Stokes Equations in 3D rectangles under Lions boundary conditions, J. Dyn. Control Syst., 25 (2019), 351-376.  doi: 10.1007/s10883-018-9412-0.  Google Scholar

[18]

S. S. Rodrigues, Controllability issues for the Navier–Stokes equation on a rectangle, In Proceedings 44th IEEE CDC-ECC'05, Seville, Spain, 2005, 2083–2085. doi: 10.1109/CDC.2005.1582468.  Google Scholar

[19]

S. S. Rodrigues, Navier–Stokes equation on the Rectangle: Controllability by means of low mode forcing, J. Dyn. Control Syst., 12 (2006), 517-562.  doi: 10.1007/s10883-006-0004-z.  Google Scholar

[20]

S. S. Rodrigues, Controllability of nonlinear pdes on compact Riemannian manifolds, In Proceedings WMCTF'07, Lisbon, Portugal, 2007,462–493. http://people.ricam.oeaw.ac.at/s.rodrigues/. Google Scholar

[21]

S. S. Rodrigues, Methods of Geometric Control Theory in Problems of Mathematical Physics, PhD Thesis, Universidade de Aveiro, Portugal, 2008. http://hdl.handle.net/10773/2931.  Google Scholar

[22]

M. Romito, Ergodicity of the finite dimensional approximation of the 3D Navier–Stokes equations forced by a degenerate noise, J. Statist. Phys., 114 (2004), 155-177.  doi: 10.1023/B:JOSS.0000003108.92097.5c.  Google Scholar

[23]

A. Sarychev, Controllability of the cubic Schroedinger equation via a low-dimensional source term, Math. Control Relat. Fields, 2 (2012), 247-270.  doi: 10.3934/mcrf.2012.2.247.  Google Scholar

[24]

A. Shirikyan, Approximate controllability of three-dimensional Navier–Stokes equations, Comm. Math. Phys., 266 (2006), 123-151.  doi: 10.1007/s00220-006-0007-3.  Google Scholar

[25]

A. Shirikyan, Controllability of nonlinear PDEs: Agrachev–Sarychev approach, Journées Équations aux Dérivées Partielles. Évian, 4 juin–8 juin. Exposé no. IV, 2007, 1–11. https://eudml.org/doc/10631. Google Scholar

[26]

A. Shirikyan, Exact controllability in projections for three-dimensional Navier–Stokes equations, Ann. Inst. H. Poincaré Anal. Non Linéaire, 24 (2007), 521-537.  doi: 10.1016/j.anihpc.2006.04.002.  Google Scholar

[27]

A. Shirikyan, Euler equations are not exactly controllable by a finite-dimensional external force, Phys. D, 237 (2008), 1317-1323.  doi: 10.1016/j.physd.2008.03.021.  Google Scholar

[28]

A. Shirikyan, Global exponential stabilisation for the burgers equation with localised control, J. Éc. polytech. Math., 4: 613–632, 2017. doi: 10.5802/jep.53.  Google Scholar

[29]

R. Temam, Navier–Stokes Equations and Nonlinear Functional Analysis, CBMS-NSF Regional Conf. Ser. Appl. Math. SIAM, 2nd edition, Philadelphia, PA, 1995. Google Scholar

[30]

Y. Xiao and Z. Xin, On the vanishing viscosity limit for the 3D Navier–Stokes equations with a slip boundary condition, Comm. Pure Appl. Math., 60 (2007), 1027-1055.  doi: 10.1002/cpa.20187.  Google Scholar

[31]

Y. Xiao and Z. Xin, On the inviscid limit of the 3D Navier–Stokes equations with generalized Navier-slip boundary conditions, Commun. Math. Stat., 1 (2013), 259-279.  doi: 10.1007/s40304-013-0014-6.  Google Scholar

show all references

References:
[1]

A. A. Agrachev, Some open problems, in Geometric Control Theory and Sub-Riemannian Geometry, Springer INdAM Ser. 5, Springer, Cham, 2014. doi: 10.1007/978-3-319-02132-4_1.  Google Scholar

[2]

A. A. Agrachev, S. Kuksin, A. V. Sarychev and A. Shirikyan, On finite-dimensional projections of distributions for solutions of randomly forced 2D Navier–Stokes equations, Ann. Inst. H. Poincaré Probab. Statist., 43 2007,399–415. doi: 10.1016/j.anihpb.2006.06.001.  Google Scholar

[3]

A. A. Agrachev and A. V. Sarychev, Navier–Stokes equations: Controllability by means of low modes forcing, J. Math. Fluid Mech., 7 (2005), 108-152.  doi: 10.1007/s00021-004-0110-1.  Google Scholar

[4]

A. A. Agrachev and A. V. Sarychev, Controllability of 2D Euler and Navier–Stokes equations by degenerate forcing, Commun. Math. Phys., 265 (2006), 673-697.  doi: 10.1007/s00220-006-0002-8.  Google Scholar

[5]

A. A. Agrachev and A. V. Sarychev, Solid controllability in fluid dynamics, In Instability in Models Connected with Fluid Flows Ⅰ, Springer, New York, 2008, 1–35. doi: 10.1007/978-0-387-75217-4_1.  Google Scholar

[6]

N. V. ChemetovF. Cipriano and S. Gavrilyuk, Shallow water model for lakes with friction and penetration, Math. Methods Appl. Sci., 33 (2010), 687-703.  doi: 10.1002/mma.1185.  Google Scholar

[7]

W. E and J. C. Mattingly, Ergodicity for the Navier–Stokes equation with degenerate random forcing: Finite dimensional approximation, Comm. Pure Appl. Math., 54 (2001), 1386-1402.  doi: 10.1002/cpa.10007.  Google Scholar

[8]

E. Fernández-Cara and S. Guerrero, Null controllability of the Burgers system with distributed controls, Systems Control Lett., 56 (2007), 366-372.  doi: 10.1016/j.sysconle.2006.10.022.  Google Scholar

[9]

M. Hairer and J. C. Mattingly, Ergodicity of the 2D Navier–Stokes equations with degenerate stochastic forcing, Ann. of Math., 164 (2006), 993-1032.  doi: 10.4007/annals.2006.164.993.  Google Scholar

[10]

A. A. Ilyin and E. S. Titi, Sharp estimates for the number of degrees of freedom for the damped-driven 2-D Navier–Stokes equations, J. Nonlinear Sci., 16 (2006), 233-253.  doi: 10.1007/s00332-005-0720-7.  Google Scholar

[11]

J. P. Kelliher, Navier–Stokes equations with Navier boundary conditions for a bounded domain in the plane, SIAM J. Math. Anal., 38 (2006), 210-232.  doi: 10.1137/040612336.  Google Scholar

[12]

V. Nersesyan, Approximate controllability of Lagrangian trajectories of the 3D Navier–Stokes system by a finite-dimensional force, Nonlinearity, 28 (2015), 825-848.  doi: 10.1088/0951-7715/28/3/825.  Google Scholar

[13]

H. Nersisyan, Controllability of 3D incompressible Euler equations by a finite-dimensional external force, ESAIM Control Optim. Calc. Var., 16 (2010), 677-694.  doi: 10.1051/cocv/2009017.  Google Scholar

[14]

H. Nersisyan, Controllability of the 3D compressible Euler system, Comm. Partial Differential Equations, 36 (2011), 1544-1564.  doi: 10.1080/03605302.2011.596605.  Google Scholar

[15]

D. Phan and S. S. Rodrigues, Approximate controllability for equations of fluid mechanics with a few body controls, In Proceedings of the 2015 European Control Conference (ECC), Linz, Austria, 2015, 2682–2687. doi: 10.1109/ECC.2015.7330943.  Google Scholar

[16]

D. Phan and S. S. Rodrigues, Gevrey regularity for Navier–Stokes equations under Lions boundary conditions, J. Funct. Anal., 272 (2017), 2865-2898.  doi: 10.1016/j.jfa.2017.01.014.  Google Scholar

[17]

D. Phan and S. S. Rodrigues, Approximate controllability for Navier–Stokes Equations in 3D rectangles under Lions boundary conditions, J. Dyn. Control Syst., 25 (2019), 351-376.  doi: 10.1007/s10883-018-9412-0.  Google Scholar

[18]

S. S. Rodrigues, Controllability issues for the Navier–Stokes equation on a rectangle, In Proceedings 44th IEEE CDC-ECC'05, Seville, Spain, 2005, 2083–2085. doi: 10.1109/CDC.2005.1582468.  Google Scholar

[19]

S. S. Rodrigues, Navier–Stokes equation on the Rectangle: Controllability by means of low mode forcing, J. Dyn. Control Syst., 12 (2006), 517-562.  doi: 10.1007/s10883-006-0004-z.  Google Scholar

[20]

S. S. Rodrigues, Controllability of nonlinear pdes on compact Riemannian manifolds, In Proceedings WMCTF'07, Lisbon, Portugal, 2007,462–493. http://people.ricam.oeaw.ac.at/s.rodrigues/. Google Scholar

[21]

S. S. Rodrigues, Methods of Geometric Control Theory in Problems of Mathematical Physics, PhD Thesis, Universidade de Aveiro, Portugal, 2008. http://hdl.handle.net/10773/2931.  Google Scholar

[22]

M. Romito, Ergodicity of the finite dimensional approximation of the 3D Navier–Stokes equations forced by a degenerate noise, J. Statist. Phys., 114 (2004), 155-177.  doi: 10.1023/B:JOSS.0000003108.92097.5c.  Google Scholar

[23]

A. Sarychev, Controllability of the cubic Schroedinger equation via a low-dimensional source term, Math. Control Relat. Fields, 2 (2012), 247-270.  doi: 10.3934/mcrf.2012.2.247.  Google Scholar

[24]

A. Shirikyan, Approximate controllability of three-dimensional Navier–Stokes equations, Comm. Math. Phys., 266 (2006), 123-151.  doi: 10.1007/s00220-006-0007-3.  Google Scholar

[25]

A. Shirikyan, Controllability of nonlinear PDEs: Agrachev–Sarychev approach, Journées Équations aux Dérivées Partielles. Évian, 4 juin–8 juin. Exposé no. IV, 2007, 1–11. https://eudml.org/doc/10631. Google Scholar

[26]

A. Shirikyan, Exact controllability in projections for three-dimensional Navier–Stokes equations, Ann. Inst. H. Poincaré Anal. Non Linéaire, 24 (2007), 521-537.  doi: 10.1016/j.anihpc.2006.04.002.  Google Scholar

[27]

A. Shirikyan, Euler equations are not exactly controllable by a finite-dimensional external force, Phys. D, 237 (2008), 1317-1323.  doi: 10.1016/j.physd.2008.03.021.  Google Scholar

[28]

A. Shirikyan, Global exponential stabilisation for the burgers equation with localised control, J. Éc. polytech. Math., 4: 613–632, 2017. doi: 10.5802/jep.53.  Google Scholar

[29]

R. Temam, Navier–Stokes Equations and Nonlinear Functional Analysis, CBMS-NSF Regional Conf. Ser. Appl. Math. SIAM, 2nd edition, Philadelphia, PA, 1995. Google Scholar

[30]

Y. Xiao and Z. Xin, On the vanishing viscosity limit for the 3D Navier–Stokes equations with a slip boundary condition, Comm. Pure Appl. Math., 60 (2007), 1027-1055.  doi: 10.1002/cpa.20187.  Google Scholar

[31]

Y. Xiao and Z. Xin, On the inviscid limit of the 3D Navier–Stokes equations with generalized Navier-slip boundary conditions, Commun. Math. Stat., 1 (2013), 259-279.  doi: 10.1007/s40304-013-0014-6.  Google Scholar

Figure 1.  Induction Step based on the decomposition (19)
Figure 2.  Step 3.3.1
Figure 3.  Step 3.3.2
Figure 4.  Step 3.3.3
[1]

Xuhui Peng, Rangrang Zhang. Approximations of stochastic 3D tamed Navier-Stokes equations. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5337-5365. doi: 10.3934/cpaa.2020241

[2]

Zhilei Liang, Jiangyu Shuai. Existence of strong solution for the Cauchy problem of fully compressible Navier-Stokes equations in two dimensions. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020348

[3]

Sumit Arora, Manil T. Mohan, Jaydev Dabas. Approximate controllability of a Sobolev type impulsive functional evolution system in Banach spaces. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020049

[4]

Soniya Singh, Sumit Arora, Manil T. Mohan, Jaydev Dabas. Approximate controllability of second order impulsive systems with state-dependent delay in Banach spaces. Evolution Equations & Control Theory, 2020  doi: 10.3934/eect.2020103

[5]

Huu-Quang Nguyen, Ya-Chi Chu, Ruey-Lin Sheu. On the convexity for the range set of two quadratic functions. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020169

[6]

Helmut Abels, Andreas Marquardt. On a linearized Mullins-Sekerka/Stokes system for two-phase flows. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020467

[7]

Shasha Hu, Yihong Xu, Yuhan Zhang. Second-Order characterizations for set-valued equilibrium problems with variable ordering structures. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020164

[8]

Wenbin Li, Jianliang Qian. Simultaneously recovering both domain and varying density in inverse gravimetry by efficient level-set methods. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2020073

[9]

Lingfeng Li, Shousheng Luo, Xue-Cheng Tai, Jiang Yang. A new variational approach based on level-set function for convex hull problem with outliers. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2020070

[10]

Gunther Uhlmann, Jian Zhai. Inverse problems for nonlinear hyperbolic equations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 455-469. doi: 10.3934/dcds.2020380

[11]

Hua Qiu, Zheng-An Yao. The regularized Boussinesq equations with partial dissipations in dimension two. Electronic Research Archive, 2020, 28 (4) : 1375-1393. doi: 10.3934/era.2020073

[12]

Thomas Bartsch, Tian Xu. Strongly localized semiclassical states for nonlinear Dirac equations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 29-60. doi: 10.3934/dcds.2020297

[13]

Lorenzo Zambotti. A brief and personal history of stochastic partial differential equations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 471-487. doi: 10.3934/dcds.2020264

[14]

Hua Chen, Yawei Wei. Multiple solutions for nonlinear cone degenerate elliptic equations. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020272

[15]

Fabio Camilli, Giulia Cavagnari, Raul De Maio, Benedetto Piccoli. Superposition principle and schemes for measure differential equations. Kinetic & Related Models, , () : -. doi: 10.3934/krm.2020050

[16]

Zhenzhen Wang, Tianshou Zhou. Asymptotic behaviors and stochastic traveling waves in stochastic Fisher-KPP equations. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020323

[17]

Li-Bin Liu, Ying Liang, Jian Zhang, Xiaobing Bao. A robust adaptive grid method for singularly perturbed Burger-Huxley equations. Electronic Research Archive, 2020, 28 (4) : 1439-1457. doi: 10.3934/era.2020076

[18]

Huiying Fan, Tao Ma. Parabolic equations involving Laguerre operators and weighted mixed-norm estimates. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5487-5508. doi: 10.3934/cpaa.2020249

[19]

Weisong Dong, Chang Li. Second order estimates for complex Hessian equations on Hermitian manifolds. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020377

[20]

Adel M. Al-Mahdi, Mohammad M. Al-Gharabli, Salim A. Messaoudi. New general decay result for a system of viscoelastic wave equations with past history. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020273

2019 Impact Factor: 0.953

Metrics

  • PDF downloads (37)
  • HTML views (186)
  • Cited by (0)

Other articles
by authors

[Back to Top]